MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-50D235
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during removal the proximal part of the nail broke when the surgeon unlocked the end cap and the distal part of the nail was unable to be removed.A second procedure was required to explant successfully.
 
Event or Problem Description
No additional information provided.
 
Additional Manufacturer Narrative
The nail was received for visual and functional testing.Examining the broken nail closely revealed that the location where it broke was where there are holes on either side of the nail to insert screws.Also, the way the nail is broken, the broken ends are not straight but rather stretched.This could indicate the nail was subjected to excessive bending, rendering it softer and resulting in its breakage at this location.The location of the failure (at the two holes on either sides of the nail) is consistent with what we would expect from a mechanical bending failure in fatigue.Functional testing was not applicable due to the status of the nail.A device history review (dhr) was performed on lot number 9040401 and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.Complaint failure mode broken nail has no change orders (co) or capas.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12331580
Report Number3006179046-2021-00447
Device Sequence Number4425192
Product Code PGN
UDI-Device Identifier00887517951168
UDI-Public887517951168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-50D235
Device Lot Number9040401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient Weight70